Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 20, 2011, 2:51 AM MST for 5 counties in Wyoming. It took effect at Jan 20, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 2:51 AM MST (09:51 UTC)
- In effect from
- Jan 20, 2011, 5:00 PM MST
- Expired
- Jan 20, 2011, 2:35 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS75 KRIW 200951 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 251 AM MST THU JAN 20 2011 ...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT FOOTHILLS AS WELL AS IN THE UPPER WIND RIVER BASIN AND THE GREEN AND RATTLESNAKE RANGES... .A STRONG DISTURBANCE AND APPROACHING STRONG JET WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING. MOUNTAINS WAVE ACTIVITY WILL ENHANCE THE WIND ALONG THE ABSAROKAS. WYZ002-202200- /O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ ABSAROKA MOUNTAINS- 251 AM MST THU JAN 20 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...WESTERLY WINDS WILL DEVELOP AT RIDGE TOP LEVEL THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT. * WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY...ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-202200- /O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 251 AM MST THU JAN 20 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP THIS AFTERNOON AND EVENING AND WILL LAST INTO THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WIND WITH GUSTS TO OVER 60 MPH ARE POSSIBLE ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA AND SOUTH OF CODY. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ016-202200- /O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 251 AM MST THU JAN 20 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...STRONG NORTHWESTERLY WIND WILL DEVELOP THIS AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE * IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ019-202200- /O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 251 AM MST THU JAN 20 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...STRONG WIND WILL DEVELOP THIS AFTERNOON AND LAST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE * IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
2 follow-up statements
402 WWUS75 KRIW 201833 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1133 AM MST THU JAN 20 2011 ...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT FOOTHILLS AS WELL AS IN THE UPPER WIND RIVER BASIN AND THE GREEN AND RATTLESNAKE RANGES... .A STRONG DISTURBANCE AND APPROACHING STRONG JET WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING. MOUNTAIN WAVE ACTIVITY WILL ENHANCE THE WIND ALONG THE ABSAROKAS. WYZ002-210245- /O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ /O.NEW.KRIW.HW.W.0003.110120T1833Z-110121T1500Z/ ABSAROKA MOUNTAINS- 1133 AM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WESTERLY WINDS WILL CONTINUE ALONG THE EAST SLOPES THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT. * WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-210245- /O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ /O.NEW.KRIW.HW.W.0003.110120T1833Z-110121T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1133 AM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL CONTINUE THIS AFTERNOON AND EVENING AND WILL LAST INTO THE MORNING HOURS FRIDAY. * WIND...40 TO 50 MPH WIND WITH GUSTS TO OVER 75 MPH ARE POSSIBLE ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA AND THE SOUTH FORK CANYON SOUTH OF CODY. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ016-210245- /O.CON.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 1133 AM MST THU JAN 20 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...STRONG NORTHWESTERLY WIND WILL DEVELOP THIS AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE * IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ019-210245- /O.CON.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1133 AM MST THU JAN 20 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...STRONG WIND WILL DEVELOP THIS AFTERNOON AND LAST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE * IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ C.BAKER
352 WWUS75 KRIW 202135 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST THU JAN 20 2011 ...STRONG WIND WILL BLOW ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT FOOTHILLS AS WELL AS IN THE UPPER WIND RIVER BASIN AND THE GREEN AND RATTLESNAKE RANGES... .A STRONG DEEPENING LOW PRESSURE TROUGH EAST OF THE MOUNTAINS COMBINED WITH AN APPROACHING STRONG JET WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING. WYZ016-211000- /O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ /O.EXB.KRIW.HW.W.0003.110121T0000Z-110121T1500Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 235 PM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG NORTHWEST WIND WILL INCREASE THIS AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-211000- /O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/ /O.EXB.KRIW.HW.W.0003.110121T0000Z-110121T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 235 PM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG WIND WILL INCREASE THIS AFTERNOON AND LAST THROUGH THE MORNING HOURS FRIDAY. * WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ002-211000- /O.CON.KRIW.HW.W.0003.000000T0000Z-110121T1500Z/ ABSAROKA MOUNTAINS- 235 PM MST THU JAN 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * SUMMARY AND TIMING...WESTERLY WINDS WILL CONTINUE ALONG THE EAST SLOPES THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT. * WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-211000- /O.CON.KRIW.HW.W.0003.000000T0000Z-110121T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 235 PM MST THU JAN 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL CONTINUE THIS AFTERNOON AND EVENING AND WILL LAST INTO THE MORNING HOURS FRIDAY. * WIND...40 TO 50 MPH WIND WITH GUSTS TO OVER 75 MPH ARE POSSIBLE ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA AND THE SOUTH FORK CANYON SOUTH OF CODY. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 20, 2:36 AM MST, 15 minutes earlier.
Area forecast discussion, Jan 20, 2:36 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 236 AM MST THU JAN 20 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT LIGHT SNOW IS LINGERING IN PARTS OF THE WIND RIVER BASIN AS WELL AS IN NATRONA AND JOHNSON COUNTIES THIS MORNING. THESE AREAS OF SNOW WILL DIMINISH AND SKIES WILL CLEAR BEFORE SUNRISE. THIS CLEARING HAS ALLOWED AREAS WEST OF THE DIVIDE AND IN THE BIG HORN BASIN TO COOL CONSIDERABLY. PATCHY FOG WILL DEVELOP IN LOW LYING AREAS THROUGH THE EARLY MORNING HOURS. WINDY CONDITIONS WILL DEVELOP ALONG THE CENTRAL WIND CORRIDOR AND THE ABSAROKAS TODAY AS A 170KT JET ROUNDS THE APEX OF A RIDGE CENTERED OVER THE WESTERN CONUS. THE PRESSURE GRADIENT WILL TIGHTEN OVER THE AREA AS THIS JET NOSES INTO NORTHERN WYOMING. A HIGH WIND WATCH WILL BE ISSUED IN ANTICIPATION OF STRONG WINDS DEVELOPING ALONG THE EAST SLOPES OF THE ABSAROKAS AND THE ADJACENT FOOTHILLS THIS EVENING. OTHER AREAS THAT ARE INCLUDED AND MAY APPROACH HIGH WIND ARE THE UPPER WIND RIVER BASIN FROM DUBOIS TO CROWHEART AND THE BEAVER RIM TO ALCOVA CORRIDOR. A SHORTWAVE TROUGH WILL ACCOMPANY THE INCREASED WINDS...BRINGING SOME LIGHT SNOW TO THE WESTERN MOUNTAINS AND THE BIGHORNS. AN AREA OF SUBSIDENCE BEHIND THE MAIN SHORTWAVE WILL HAVE A BIT OF JET SUPPORT FOR SOME MOUNTAIN WAVE ACTIVITY IN THE ABSAROKAS. ELSEWHERE...THE STRONG WIND WILL BE PRIMARILY GENERATED BY THE STRONG PRESSURE GRADIENT. WEAK UPSLOPE FLOW IN THE WAKE OF THE SHORTWAVE PASSAGE WILL DEVELOP ALONG THE EASTERN SLOPES OF THE BIGHORNS...BRINGING A FEW INCHES OF SNOW FRIDAY MORNING BUT SUB ADVISORY AMOUNTS ARE EXPECTED ATTM. THE NEXT STORM SYSTEM...CURRENTLY NEAR 50N 150W IN THE GULF OF ALASKA...WILL DIVE SOUTHWARD FRIDAY EVENING BRINGING MORE SNOW TO THE WESTERN MOUNTAINS. LATEST OPERATIONAL MODEL RUNS ARE MOVING THE DEVELOPING SURFACE REFLECTION ACROSS SOUTHEASTERN MONTANA THROUGH NORTHEASTERN WYOMING DURING THE DAY SATURDAY. THE NAM SOLUTION MOVES THIS LOW FURTHER INTO THE PLAINS BUT IS THE OUTLIER ATTM. PROJECTED TRACK WOULD FAVOR A PERIOD OF UPSLOPE ENHANCEMENT EAST OF THE CONTINENTAL DIVIDE WITH THE BEST UPSLOPE ALONG THE EAST SLOPES OF THE BIGHORNS AND IN THE CASPER AREA THROUGH SATURDAY EVENING. A COLD FRONT WILL ACCOMPANY SATURDAYS STORM SYSTEM...LEAVING COLDER TEMPERATURES IN ITS WAKE FOR SUNDAY MORNING. .LONG TERM...SUNDAY THROUGH THURSDAY THROUGH THE EXTENDED...NORTH TO NORTHWEST FLOW IS EXPECTED ACROSS THE AREA...WITH DISTURBANCES IN THE FLOW PERIODICALLY AFFECTING THE COUNTY WARNING AREA. MEDIUM RANGE MODELS SHOW A CLIPPER SYSTEM DIVING SOUTH/SOUTHEAST OUT OF CANADA SUNDAY. HOWEVER...THE TRACK OF THIS CLIPPER SYSTEM IS FARTHER EAST THAN ONE EXPECTED FRIDAY NIGHT/SATURDAY...AND MOST OF ITS SNOWFALL WILL BE EAST OF THE DIVIDE...WITH THE BIG HORN MOUNTAINS PROBABLY HIT THE HARDEST WITH THIS SYSTEM SUNDAY AFTERNOON AND SUNDAY NIGHT. WEAK DISTURBANCES IN THE NORTHWEST/NORTH FLOW WILL CONTINUE TO RESULT IN CHANCES FOR SNOW THROUGH THE EXTENDED...MAINLY ACROSS THE NORTHWEST AND NORTHERN MOUNTAINS. TIMING AND STRENGTH OF THESE SYSTEM THIS FAR OUT IS HARD TO PIN POINT. THUS HAVE BROAD BRUSHED MAINLY LOW POPS WITH AN EMPHASIS IN THE NW/N MOUNTAINS. THE ONE CAVEAT IS TUESDAY/TUESDAY NIGHT WHERE THE 00Z ECMWF CONTINUES TO SHOWS A DISTINCT SHORTWAVE MOVING ACROSS THE AREA. THE ECMWF IS A TAD FASTER THAN YESTERDAYS 00Z ECMWF...BUT CONTINUES THE TREND OF A SHORTWAVE MOVING ACROSS THE AREA. THUS HAVE MORE WIDESPREAD LOW POPS TUESDAY/TUESDAY NIGHT. IF THE 00Z ECMWF IS CORRECT WITH A FASTER SHORTWAVE...MIGHT NEED TO EVEN INCREASE POPS MONDAY NIGHT. ALTHOUGH A COUPLE OF COLD FRONTS ARE POSSIBLE IN THE EXTENDED...NO ARCTIC INTRUSION WILL OCCUR. TEMPERATURES WILL GENERALLY BE WITHIN ABOUT 5 DEGREES OF NORMAL. && .AVIATION... A DRIER NW FLOW WILL PREVAIL OVER THE AREA THIS MORNING WITH SOME PATCHY IFR/LIFR FOG PARTIALLY OBSCURING TERRAIN. A LEE SIDE SURFACE TROUGH WILL STRENGTHEN ACROSS THE NORTHERN HIGH PLAINS AHEAD OF THE NEXT CLIPPER SYSTEM DIVING OUT OF WESTERN CANADA THIS AFTERNOON. SNOW AND AREAS OF MVFR/IFR CONDITIONS WILL SPREAD SOUTH ACROSS THE NORTHWEST MOUNTAINS AHEAD OF THIS SYSTEM THIS AFTERNOON REACHING VCNTY KJAC 22Z THU-00Z FRI. NORTHWEST WINDS WILL INCREASE ALONG THE LEE SLOPES OF THE DIVIDE AND BIG HORN MOUNTAINS THIS AFTERNOON WITH AREAS OF LLWS AND SVR MOUNTAIN WAVE ACTIVITY DEVELOPING BY 00Z FRIDAY...PRIMARILY VCNTY KCOD TO VCNTY KLND. THE CLIPPER SYSTEM WILL DIVE ACROSS EASTERN WYOMING TONIGHT SPREADING SCT -SHSN AND MVFR/ISOLD IFR CONDITIONS PRIMARILY VCNTY AND EAST OF A KPOY-KCPR LINE AFTER 03Z FRI. && .FIRE WEATHER... LIGHT SNOW BANDS IN SOUTHERN FREMONT COUNTY AND FROM BUFFALO TO CASPER WILL DISSIPATE THIS MORNING. A STRENGTHENING PRESSURE GRADIENT WILL BRING STRONG WINDS TO MUCH OF THE AREA THIS AFTERNOON THROUGH THE NIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE ABSAROKAS AND IN THE ADJACENT CODY FOOTHILLS AS WELL AS THROUGH THE GREEN AND RATTLESNAKE RANGES. LIGHT SNOW WILL DEVELOP THURSDAY NIGHT IN THE NORTHWESTERN WYOMING MOUNTAINS AND THE BIGHORNS. THERE WILL BE A BREAK IN SNOWFALL FRIDAY BEFORE THE NEXT SYSTEM MOVES INTO THE AREA FRIDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING WYZ002-003-016-019. && SHORT TERM...BERC LONG TERM...WM AVIATION...AEM FIRE WEATHER...BERC
Hazardous weather outlook, Jan 19, 3:03 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 303 PM MST WED JAN 19 2011 WYZ001>020-022>030-201200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 303 PM MST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS WILL DEVELOP LATE THURSDAY ALONG THE EAST SLOPES OF THE ABSAROKA RANGE AND ADJACENT FOOTHILLS AS WELL AS ALONG THE SOUTHERN WIND CORRIDOR. ANOTHER WINTER STORM WILL AFFECT THE AREA NEXT WEEKEND. SNOW WITH THIS SYSTEM IS EXPECTED TO AFFECT AREAS ALONG AND WEST OF THE DIVIDE FRIDAY NIGHT INTO SATURDAY...SHIFTING EAST OF THE DIVIDE ON SATURDAY. AT THIS TIME...SIGNIFICANT SNOWFALL COULD OCCUR OVER WESTERN WYOMING FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TODAY. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 11:33 AM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 19 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.